This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Both bupropion and theophylline may make you more susceptible to having a seizure.
What might happen:
There is an increased risk that you may have a seizure while taking these medicines together.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. If you have or think you have had a seizure, get medical attention right away.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Wellbutrin (bupropion hydrochloride) US prescribing information. GlaxoSmithKline December, 2013.
2.Zyban (bupropion hydrochloride) US prescribing information. GlaxoSmithKline March, 2014.